Flood, Cooper
- When
- April 22, 2:00 PM CST to 11:00 PM CST
- Where
- Cooper forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.844, -92.810 (the zone’s center; the record gives no point)
2 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 22, 1:50 PM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 250 PM CDT FRI APR 22 2005 .DISCUSSION... EARLY AFTERNOON WATER VAPOR IMAGERY AND OBJECTIVE UPPER AIR ANALYSIS SHOW LONGWAVE BLOCKING PATTERN IN PLACE ACROSS CONUS...CHARACTERIZED BY BROAD REX BLOCK EXTENDING ACROSS EASTERN PACIFIC/INTERMOUNTAIN WEST...WITH A DEEPENING LONGWAVE TROUGH DOWNSTREAM ACROSS THE EASTERN CONUS. VIGOROUS SHORTWAVE TROUGH/CLOSED MID-LEVEL CIRCULATION CENTER MOVING EAST OF FORECAST AREA ACROSS MID MS VALLEY WITH UPSTREAM SHORTWAVE DIGGING INTO MID MO VALLEY. MODELS ARE IN AGREEMENT THESE SHORTWAVES WILL AID IN DEVELOPMENT OF CLOSED LOW WHICH WILL REMAIN ACROSS EASTERN CONUS INTO EARLY NEXT WEEK AS LARGER SCALE FLOW REMAINS HIGHLY AMPLIFIED. IN THE NEAR TERM...BANDS OF PRECIPITATION WITHIN DEFORMATION AXIS ASSOCIATED WITH DEPARTING MID LEVEL LOW HAVE PRETTY MUCH MOVED EAST OF FORECAST AREA. ADDITIONAL BANDS OF SHOWERS NOTED DEVELOPING ACROSS EASTERN IA AHEAD OF SECONDARY MID MO VALLEY SHORTWAVE. MAY NEED TO CARRY SCATTERED POPS ACROSS EASTERN CWA THROUGH MID EVENING. OTHERWISE PRESSURE GRADIENT SHOULD KEEP NORTHWEST WINDS UP OVERNIGHT...WHICH SHOULD IN TURN KEEP TEMPERATURES FROM FALLING BELOW FREEZING ACROSS FORECAST AREA. WILL GO AHEAD AND CANCEL GOING WIND ADVISORY AS WINDS HAVE GENERALLY REMAINED BELOW CRITERIA THROUGHOUT THE AFTERNOON. OTHERWISE FORECAST AREA TO COME UNDER INFLUENCE OF SURFACE RIDGE THROUGH SUNDAY. AS THIS RIDGE BUILDS INTO THE REGION PRESSURE GRADIENT COMBINED WITH BOUNDARY LAYER MIXING WILL RESULT IN GUSTY NORTHWEST WINDS AGAIN SATURDAY...HOWEVER THESE WINDS WILL REMAIN BELOW ADVISORY CRITERIA. AS SURFACE RIDGE SETTLES ACROSS REGION SATURDAY NIGHT...DRY AIR...LIGHT WINDS AND CLEAR SKIES SHOULD ALLOW TEMPS TO PLUMMET...WITH MOST IF NOT ALL LOCATIONS WITHIN FORECAST AREA FALLING BELOW FREEZING MARK...AND WILL LIKELY NEED TO CONSIDER FREEZE WARNING AS EVENT DRAWS CLOSER. SEAMAN THE MEDIUM RANGE MODELS ARE IN GENERALLY GOOD AGREEMENT FOR THE BEGINNING OF NEXT WORK WEEK...WITH INCREASING DIVERGENCE IN THE SOLUTIONS BY THE END OF THE WEEK. A CLOSED UPPER LOW WILL CONTINUE TO ROTATE OVER THE NORTHEAST CONUS...WITH A BLOCKING RIDGE TO THE WEST...AND ANOTHER CLOSED LOW OFF THE CALIFORNIA COAST. A PIECE OF ENERGY IS FORECAST BY THE GFS TO BREAK OFF OF THE PACIFIC LOW LATE THIS WEEKEND...AND THEN BE PICKED UP BY THE NORTHEAST LOW MONDAY INTO TUESDAY. AT THE SAME TIME...ANOTHER SHORTWAVE LOOKS TO DROP SOUTH OUT OF CENTRAL CANADA ALONG THE BACKSIDE OF THE NORTHEAST TROUGH. IN DOING SO...A SURFACE FRONT IS PUSHED ACROSS THE FORECAST AREA LATE MONDAY INTO TUESDAY. HAD KEPT SOME LOW PRECIPITATION CHANCES AS THESE FEATURES REACH THE FORECAST AREA...HOWEVER MOISTURE APPEARS TO BE THE LIMITING FACTOR. THE MODELS ADVERTISE MUCH COOLER TEMPERATURES BEHIND THE FRONT FOR TUESDAY AND WEDNESDAY. LOWERED TEMPERATURES FOR THIS TIME FRAME...BUT DID NOT GO AS LOW AS THE GFS SUGGESTS. ANOTHER SURFACE FRONT IS FORECAST TO REACH THE AREA LATER NEXT WEEK. HAVE GONE WITH ONLY SLIGHT PRECIPITATION CHANCES THURSDAY INTO FRIDAY DUE TO UNCERTAINTIES IN TIMING. STOFLET && .PREV DISCUSSION... 337 AM... MAIN FORECAST CONCERN IS WITH WIND AND RAIN CHANCES TODAY AND TEMPERATURES OVER THE WEEKEND. UPPER LOW OVER SOUTHEAST NEBRASKA AND NORTHEAST KANSAS AT THIS TIME WILL SWING INTO NORTHWEST MISSOURI TOWARD DAYBREAK. THIS WILL BRING CLOUDS AND THE POSSIBILITY OF SHOWERS...ALTHOUGH THE BETTER CHANCES OF RAIN WILL LIKELY REMAIN FURTHER TO THE NORTH IN THE DEFORMATION BAND CURRENTLY SHOWING UP OVER NORTHEAST NEBRASKA AND NORTHWEST IOWA. WILL CARRY THE HIGHEST POPS ALONG IOWA BORDER. ALREADY SEEING GUSTY WINDS ACROSS KANSAS AND NEBRASKA ASSOCIATED WITH PRESSURE GRADIENT ON BACK SIDE OF SURFACE LOW. WITH SURFACE LOW EXPECTED TO DEEPEN SOME AS IT HEADS INTO OHIO VALLEY TODAY...WILL SEE GRADIENT WINDS STAY UP...SO WILL HAVE GUSTY WINDS MENTIONED IN FORECAST. AT THIS TIME...APPEARS STRONGEST GRADIENT WILL AFFECT NORTHWEST MISSOURI AND NORTHEAST KANSAS...WHERE 925 MB WINDS EXPECTED TO BE IN THE 40 TO 45 KT RANGE THIS MORNING. WITH QUITE A BIT OF CLOUDINESS...ESPECIALLY IN THE MORNING AND EARLY AFTERNOON...ALONG WITH COLD AIR ADVECTION...TEMPERATURES WILL STRUGGLE TODAY....SO WILL KEEP DIURNAL UNDER 10 DEGREES. CLOUDS SHOULD BE BREAKING UP BY LATE IN THE DAY IN WESTERN AREAS...WITH CLEARING SKIES TONIGHT. WINDS WILL STAY UP...SO EVEN THROUGH WE SHOULD HAVE MOSTLY CLEAR CONDITIONS...NOT A GOOD RADIATIONAL SET UP. HOWEVER...FAIRLY CHILLY AIR WILL BE ADVECTED IN...SO STILL LOOKING FOR THE POSSIBILITY OF SOME MID TO UPPER 30S BY SATURDAY MORNING. THE REALLY COLD NIGHT SHOULD COME SUNDAY MORNING WHEN WINDS DO DIMINISH AS HIGH PRESSURE BUILDS INTO THE CENTRAL PLAINS. WITH CLEAR SKIES EXPECT TO SEE GOOD RADIATIONAL AFFECTS...AND FREEZING OR NEAR FREEZING TEMPERATURES. PC && .EAX WATCHES/WARNINGS/ADVISORIES... KS...WIND ADVISORY FOR KSZ025-102 FOR TODAY. MO...WIND ADVISORY FOR MOZ001>003-011>013-020-021 FOR TODAY. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1257 PM CDT FRI APR 22 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 1257 PM CDT FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG WINDS BEHIND A DEPARTING STORM SYSTEM WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON HOURS. WIND GUSTS OF 35 TO 45 MPH WILL BE POSSIBLE ACROSS NORTHWEST MISSOURI AND ADJACENT AREAS OF EXTREME NORTHEAST KANSAS...WHERE A WIND ADVISORY IS IN EFFECT. THESE WINDS ARE EXPECTED TO DIMINISH TOWARDS SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TEMPERATURES ARE EXPECTED TO DROP BELOW THE FREEZING MARK EARLY SUNDAY MORNING...AS SURFACE HIGH PRESSURE SETTLES IN ACROSS THE REGION. THUNDERSTORMS ARE EXPECTED MONDAY AS AN UPPER LEVEL STORM SYSTEM MOVES THROUGH THE REGION. LIMITED MOISTURE IS EXPECTED TO KEEP THESE STORMS BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SEAMAN
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
The Grand River near Sumner crested at 29.36 feet, or 3.36 feet above flood stage. The Petite Saline Creek near Boonville crested at 18.35 feet, or 2.35 feet above flood stage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447135, 5447134.